Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Quad Cities, IA

March 31, 2007Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2007, 5:11 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 5:11 PM CDT (22:11 UTC)
Expired
Mar 31, 2007, 5:45 PM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:30 PM CDTTSTM WND DMGAledo, ILMERCER COUNTY SHERIFF REPORTS AT LEAST ONE POWER POLE DOWN NORTH OF ALEDO AND NUMEROUS SMALLER BRANCHS DOWN AROUND THE AREA. TIME IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 312212
SVRDVN
IAC057-115-ILC071-131-312245-
/O.NEW.KDVN.SV.W.0018.070331T2211Z-070331T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 545 PM CDT.

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR              
  GLADSTONE...  OR ABOUT NEAR OQUAWKA...AND MOVING NORTH AT 
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEITHSBURG AND 6 MILES EAST OF OAKVILLE AROUND 520 PM CDT...
  JOY...SEATON AND 6 MILES EAST OF NEW BOSTON AROUND 525 PM CDT...
  MILLERSBURG...MANNON AND 6 MILES WEST OF ALEDO AROUND 530 PM CDT...
  HAMLET AROUND 535 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4089 9116 4082 9094 4132 9058 4131 9109

$$
2 follow-up statements
000 
WWUS53 KDVN 312228
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT SAT MAR 31 2007

IAC057-115-ILC071-131-312245-
/O.CON.KDVN.SV.W.0018.000000T0000Z-070331T2245Z/
DES MOINES IA-LOUISA IA-HENDERSON IL-MERCER IL-
528 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MERCER...HENDERSON...LOUISA AND DES MOINES COUNTIES...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM 6 MILES WEST OF ELIZA TO SEATON...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WAPELLO TO 8 MILES
SOUTHWEST OF ALEDO...MOVING NORTH AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLERSBURG...GINGLE CORNERS AND ALEDO MERCER CO AIRPORT AROUND 535
  PM CDT...
  PREEMPTION...MARSTON AND HAMLET AROUND 540 PM CDT...

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR EASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS.

LAT...LON 4108 9114 4098 9086 4132 9058 4131 9109

$$

DLF
000 
WWUS53 KDVN 312247
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 PM CDT SAT MAR 31 2007

IAC057-115-ILC071-131-312256-
/O.EXP.KDVN.SV.W.0018.000000T0000Z-070331T2245Z/
DES MOINES IA-LOUISA IA-HENDERSON IL-MERCER IL-
546 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR MERCER...HENDERSON...LOUISA
AND DES MOINES COUNTIES EXPIRES AT 545 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR EASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS.

LAT...LON 4108 9114 4098 9086 4132 9058 4131 9109

$$

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:14 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 31, 3:14 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 PM CDT SAT MAR 31 2007

.SYNOPSIS...
STRONG SURFACE LOW WAS JUST WEST OF OMA AT 19Z WITH WARM FRONT
EXTENDING EAST ROUGHLY ALONG I-80. SOUTH OF THIS BOUNDARY...
TEMPERATURES HAD RISEN INTO LOWER 70S IN DVN CWA WITH DEWPOINTS IN
60S. TO NORTH...TEMPS WERE IN UPPER 50S TO LOW 60S WITH BRISK E-SE
WINDS. WV IMAGERY INDICATED UPPER LEVEL LOW JUST S-SW OF SURFACE
POSITION IN SW NEB WITH STRONG DRY PUNCH AND 90 KT UPPER JET LIFTING
OUT OF CENTRAL PLAINS. WIDESPREAD THUNDERSTORMS WERE OCCURRING NEAR
THE CYCLONE AND IN WARM SECTOR TO ITS SE WITH FEW WEAKER SHOWERS
ALONG ELEVATED WARM FRONT TO NORTH INTO SE WI.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...
WITH SEVERE WEATHER ON-GOING AND TORNADO WATCH IN PLACE...LIMITED
DISCUSSION THIS AFTERNOON. BEST SHORT TERM SEVERE POTENTIAL TO BE
GREATEST WEST OF HIGHWAY 218 THROUGH LATE AFTERNOON WITH TORNADIC
POTENTIAL AT THIS TIME LOOKING GREATEST ALONG WARM FRONT WEST OF
IOWA CITY TO CEDAR RAPIDS LINE. IN THIS AREA...BREAKS OF SUNSHINE
HAVE MAXIMIZED LOW LEVEL INSTABILITY. ALSO STORM RELATIVE HELICITY
AND LOW LEVEL CONVERGENT FLOW STRONGEST AT THIS TIME. SEVERE RISK
PHASES TO MORE LINEAR MODE AS NORTH TO SOUTH COLD FRONT ACROSS
WESTERN MO LIFTS NORTHEAST UNDER UPPER DRY SLOT FOR SEVERE WIND
POTENTIAL ALONG MS RIVER AND EASTWARD INTO EVENING. STRONG WINDS AT
SURFACE NOTED BEHIND THE COLD FRONT TO CONTINUE ACROSS CWA TONIGHT
WITH POTENTIAL FOR BRIEF GUSTS OVER 40 MPH THIS EVENING.

SUNDAY...SURFACE LOW LIFTS INTO NORTHERN WI...LEAVING COOLER SHOWERY
WEATHER WITH BRISK WINDS ACROSS CWA. TEMPERATURES KEPT AT LOW END OF
GUIDANCE WITH 50S NORTH TO AROUND 60 SOUTH.

.LONG TERM...MONDAY THROUGH SATURDAY....
TEMPERATURES TO RECOVER BRIEFLY EARLY IN WEEK...THEN PATTERN SHIFT
TO BRING RETURN OF MORE EARLY TYPICAL SPRINGLIKE TEMPERATURES AND
EVEN POTENTIAL FOR A FEW SNOWFLAKES MID WEEK. PATTERN SHIFT TO OCCUR
AS DEEPENING UPPER LOW PASSES NORTH INTO GREAT LAKES WED AMPLIFIES
UPPER PATTERN TO NW FLOW LATE WEEK WITH H8 TEMPERATURES PLUNGING TO
BELOW 10 DEG C MID WEEK. NO SIGNIFICANT CHANGES TO FORECAST WITH
DECENT CONTINUITY AND AGREEMENT IN MEDIUM RANGE MODELS. DAY
7...SATURDAY BROUGHT IN DRY FOR NOW...BUT PRECIP MAY NEED TO BE
ADDED AS 12Z RUNS NOW SUGGESTING UPPER LOW AND SURFACE COLD FRONT
DIVING SE OUT OF CANADA AFTERNOON INTO SAT NIGHT.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS
Hazardous weather outlook, Mar 31, 10:56 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CDT SAT MAR 31 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
1056 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING.  THE GREATEST SEVERE WEATHER
RISK WILL BE SOUTHWEST OF A LINE FROM MACOMB THROUGH BURLINGTON AND
MONTICELLO TO MANCHESTER THIS AFTERNOON. IN THIS AREA CONDITIONS WILL
BE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND
ISOLATED TORNADOES.  NORTHEAST OF THIS AREA THERE WILL BE A RISK OF
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS DURING THE EVENING
HOURS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY AHEAD
OF A STRONG STORM SYSTEM MOVING NORTH THROUGH EASTERN NEBRASKA AND
WESTERN IOWA THE REST OF TODAY. THE THUNDERSTORMS WILL MOVE
NORTHEAST THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS.
THE EXTENT OF THE SEVERE WEATHER PRODUCED BY THESE STORMS WILL DEPEND
ON HOW MUCH TEMPERATURES CAN WARM EAST OF THE STORM SYSTEM ACROSS
NORTHERN MISSOURI CENTRAL AND EASTERN IOWA. AT THIS POINT IT APPEARS
THAT THERE WILL BE SOME BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT
WARMING FOR SEVERE THUNDERSTORM DEVELOPMENT.

IN ADDITION TO THE SEVERE WEATHER...THE THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAINS WHICH COULD AGGRAVATE ANY ONGOING RIVER FLOODING
OR CAUSE SOME MINOR URBAN OR SMALL STREAM FLOODING. FOR INFORMATION
ON CURRENT AND EXPECTED RIVER CONDITIONS SEE THE LATEST RIVER
AND FLOOD STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY NIGHT AND TUESDAY...A STRONG COLD FRONT WILL PRODUCE EPISODES
OF THUNDERSTORMS AND SHOWERS.  CURRENT INDICATIONS ARE SOME OF THE
STRONGEST STORMS MAY APPROACH OR BECOME SEVERE WITH THE PRIMARY RISK
LARGE HAIL. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR
FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE
WEATHER FOR THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING.

08/NICHOLS/DLF

In the hours before

Local storm report, Mar 31, 4:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     3 SE DALLAS CITY        40.60N 91.12W
03/31/2007  E45 MPH          HANCOCK            IL   TRAINED SPOTTER

            ALSO REPORTED HEAVY RAIN.

&&

MIKEZ
Local storm report, Mar 31, 4:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
03/31/2007  E1.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

            FELL IN 45 MINUTES

&&

MIKEZ
Local storm report, Mar 31, 5:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HEAVY RAIN       2 N ALBURNETT           42.18N 91.62W
03/31/2007  U0.00 INCH       LINN               IA   TRAINED SPOTTER

            DITCHES, FAM FIELDS AND SECONDARY ROADS FLOODED.

&&

MIKEZ
Local storm report, Mar 31, 5:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
03/31/2007  E0.50 INCH       LINN               IA   TRAINED SPOTTER

            SPOTTER REPORTS THAT IT FELL IN 25 MINUTES.

&&

MIKEZ
Local storm report, Mar 31, 5:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             COGGON                  42.28N 91.53W
03/31/2007  E0.25 INCH       LINN               IA   CO-OP OBSERVER

            SPOTTER ALSO REPORTED VERY HEAVY RAIN.

&&

MIKEZ
Local storm report, Mar 31, 5:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND GST     SPERRY                  40.95N 91.15W
03/31/2007  E40 MPH          DES MOINES         IA   TRAINED SPOTTER

            SPOTTER REPORTED 30 TO 40 MPH WINDS WITH VERY HEAVY RAIN
            REDUCING VISIBILITY DOWN TO 50 FEET.

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:34 PM CDTTornado WarningDVNMercer, Rock Island26 min
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess37 min
Mar 31, 6:57 PM CDTSevere Thunderstorm WarningDVNMcDonough45 min
Mar 31, 2:44 PM CDTSevere Thunderstorm WarningDVNKeokuk46 min
Mar 31, 3:12 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan48 min
Mar 31, 3:20 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren25 min
Mar 31, 3:25 PM CDTTornado WarningDVNIowa, Keokuk35 min
Mar 31, 3:44 PM CDTSevere Thunderstorm WarningDVNHenry31 min
Mar 31, 3:53 PM CDTTornado WarningDVNBenton52 min
Mar 31, 3:58 PM CDTFlash Flood WarningDVNBenton, Buchanan3 hr
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningDVNWashington39 min
Mar 31, 4:34 PM CDTSevere Thunderstorm WarningDVNBuchanan26 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningDVNJohnson39 min
Mar 31, 4:45 PM CDTSevere Thunderstorm WarningDVNLinn30 min
Mar 31, 5:19 PM CDTSevere Thunderstorm WarningDVNDelaware43 min
Mar 31, 5:58 PM CDTSevere Thunderstorm WarningDVNDubuque14 min
Mar 31, 6:00 PM CDTSevere Thunderstorm WarningDVNClinton, Scott30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.